Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 488, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 14, 2006, 3:17 PM CDT for Reynolds County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2006, 3:17 PM CDT (20:17 UTC)
- Expired
- Aug 14, 2006, 4:00 PM CDT
- In force
- 43 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Reynolds County, MO
The radar
The St Louis radar (KLSX), 159 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.3 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 441 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1356 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 142017
SVRLSX
MOC179-142100-
/O.NEW.KLSX.SV.W.0488.060814T2017Z-060814T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
317 PM CDT MON AUG 14 2006
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
REYNOLDS COUNTY IN SOUTHEAST MISSOURI
* UNTIL 400 PM CDT
* AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
WEST OF ELLINGTON...OR ABOUT 23 MILES WEST OF PIEDMONT...AND MOVING
EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
ELLINGTON...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3736 9119 3718 9118 3716 9076 3727 9076
3739 9078
$$
CARNEY2 follow-up statements
000
WWUS53 KLSX 142040
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
338 PM CDT MON AUG 14 2006
MOC179-142100-
/O.CON.KLSX.SV.W.0488.000000T0000Z-060814T2100Z/
REYNOLDS MO-
338 PM CDT MON AUG 14 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTHERN REYNOLDS COUNTY...
AT 334 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ELLINGTON...OR ABOUT 17 MILES NORTHWEST OF PIEDMONT. A
SECOND SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST OF REDFORD.
BOTH OF THESE STORMS WERE MOVING EAST AT 15 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
REDFORD.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3731 9101 3719 9103 3716 9076 3727 9076
3736 9077
$$
BRITT000
WWUS53 KLSX 142056
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
356 PM CDT MON AUG 14 2006
MOC179-142106-
/O.EXP.KLSX.SV.W.0488.000000T0000Z-060814T2100Z/
REYNOLDS MO-
356 PM CDT MON AUG 14 2006
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN REYNOLDS COUNTY
EXPIRES AT 400 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE COUNTY.
LAT...LON 3731 9101 3719 9103 3716 9076 3727 9076
3736 9077
$$
BRITTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 1:00 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Aug 14, 1:00 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 100 PM CDT MON AUG 14 2006 .UPDATE... HAVE UPDATED PUBLIC GRIDDED FORECAST FOR THIS AFTERNOON. MAIN TEMPERATURE ADJUSTMENT WAS TO RAISE THEM FOR THE SERN HALF OF THE FA...WHERE WIDESPREAD AROUND 90F EXPECTED...AND COUPLED WITH DEW POINTS IN LOWER 70S...WILL PUSH HEAT INDICES CLOSE TO 100F IN MANY SPOTS THERE. FURTHER N IN THICKER CLOUD BAND...TEMPS WILL STRUGGLE TO CLIMB AND ONLY MADE MINOR TWEEKS THERE. ALSO ADJUSTED PCPN CHANCES AND CLOUD FORECAST. SEE AVIATION DISCUSSION BELOW FOR FURTHER DETAILS. TES && .DISCUSSION... COLD FRONT BEGINNING TO MAKE ITS WAY INTO CWA EARLY THIS MORNING. AS OF 07Z...FRONT EXTENDED FROM NWRN IL THRU NERN MO AND INTO CNTRL OK. RWS AND TRWS HAVE DEVELOPED ALONG AND AHEAD OF BOUNDARY...MAINLY AFFECTING NWRN HALF OF CWA. FOR TODAY...RWS AND TRWS TO DIMINISH AS THE MORNING PROGRESSES... THEN PICK UP AGAIN BY AFTERNOON. AS FOR PLACEMENT OF PCPN...IT WILL DEPEND ON WHERE THE FRONT IS. BEST CHANCES IN THE MORNING...WILL OF COURSE BE NORTH OF I-70...WHILE IN THE AFTERNOON IT WILL BE SOUTH OF I-70. ST. LOUIS IS STUCK IN THE MIDDLE AGAIN AND COULD RECEIVE LITTLE OR NO PCPN WITH THIS SYSTEM. WILL HAVE TO WAIT AND SEE. AS FOR TEMPS...IT WILL DEPEND ON FRONTAL POSITION...CLOUD COVER AND PCPN. HAVE LOW 80S NORTH TO UPPER 80S IN THE SOUTH. BY TONIGHT...COLD FRONT TO MOVE OUT OF CWA...BRINGING PCPN CHANCES TO AN END. STRONG NORTHERLY FLOW AND DRIER DEWPTS MOVING INTO THE REGION WILL ALLOW TEMPS TO FALL INTO THE UPPER 50S TO LOWER 60S AS RIDGE BUILDS IN. DRY AND COOLER WEATHER TO PERSIST THROUGH WEDNESDAY AS LIGHT NE TO E FLOW PERSISTS ACROSS REGION...BEFORE TEMPS WARM UP TOWARDS THE END OF THE WORK WEEK AND INTO NEXT WEEKEND. BYRD && .AVIATION... FOR THE 18Z TAFS...CDFNT HAS VIRTUALLY CLEARED THE ENTIRE FA NOW PUSHING THE MAIN THUNDER THREAT SE WITH IT. HOWEVER...ANOTHER TROF IS SLIDING SE BEHIND THE CDFNT...AND THIS IS MOVING INTO AN AREA WITH WEAK CINH AND MAY BE ABLE TO GENERATE ENOUGH LO LEVEL CONVERGENCE COUPLED WITH WEAKENING VORT MAX TO CREATE THREAT FOR SCT SHRA/ISOLD TSRA THRU THE EARLY EVENING HOURS. PCPN THREAT TO THEN RAPIDLY DIMINISH EARLY THIS EVENING. BAND OF LOWER CLOUDS WILL SLOWLY SLIDE SE THRU THE FA TODAY...BUT THE SUN WILL TAKE ITS TOLL...WEARING IT DOWN TO WHERE NOT MUCH MAY MAKE IT INTO THE SRN FA...AND KSTL/KSUS TERMINALS SHOULD LARGELY AVOID MUCH IN THE WAY OF CLOUDS BELOW 3KFT. ALL TAF SITES EXPECTED TO CLEAR OUT BY 01/02Z AND TO REMAIN CLEAR/MOSTLY CLEAR FOR THE REMAINDER OF THE VALID TAF PERIOD. WITH MIN TEMPS IN THE LOWER 60S EXPECTED...AND MO RIVER TEMPS IN THE LOW-MID 80S...SHOULD SEE HEIGHTENED CHANCE FOR RIVER/STEAM FOG LATE TONIGHT...NOTABLY FOR THE KSUS TERMINAL. SYNOPTIC WINDS AREN/T PERFECT...BUT NOT BAD EITHER...AND HAVE PLACED IN IFR BCFG INTO THE TAF FORECAST. OTHERWISE...LOOK FOR NW-N SFC WINDS TO DIMINISH TO 5KTS OR LESS THIS EVENING WITH ONLY A SLIGHT RECOVERY EXPECTED UNDER A MODEST CU FIELD ON TUESDAY. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Aug 14, 12:45 PM CDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1245 PM CDT MON AUG 14 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-151200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 1245 PM CDT MON AUG 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THROUGH EARLY THIS EVENING...MAINLY SOUTH AND EAST OF METROPOLITAN ST LOUIS. A FEW OF THESE STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. HOWEVER...NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS ON FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. TES
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 2:31 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 44 min |
| Aug 14, 4:37 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 38 min |
| Aug 14, 5:04 PM CDT | Severe Thunderstorm Warning | LSX | Saint Francois | 41 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.